Florida, 2021Flash Flood in Florida, September 20, 2021
September 20, 2021 · NWS MOB · 1 event in 1 county or zone
Thunderstorms with heavy rain resulted in an isolated instance of flash flooding in Okaloosa County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with heavy rain resulted in an isolated instance of flash flooding in Okaloosa County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 20, 11:48 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 20, 11:48 AM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1248 PM CDT Mon Sep 20 2021
.NEAR TERM /Now Through Tuesday/...A shortwave trof which extends
from the north central Gulf states to across Illinois/Indiana
shifts slowly eastward and weakens through Tuesday as an
amplifying upper trof advances across the Plains. An associated
surface low located well to the north brings a cold front from the
Plains into the southeast states on Tuesday, which advances into
northwestern Mississippi by Tuesday afternoon. Water vapor
satellite data shows that much drier air has moved into the area,
and when compared with model soundings, this drier air is located
mostly above 800 mb and impacts interior areas more so compared to
closer to the coast. With daytime heating, expect scattered
convective development during the rest of the afternoon, and a
few strong storms are possible into the early evening hours as
the drier air aloft aids in enhancing downdraft production. As the
shortwave trof moves slowly away from the area through the
remainder of the period, model soundings show that the drier air
aloft becomes confined to above 600 mb overnight as moistening
occurs beneath this. Have gone with chance to good chance pops on
Tuesday as scattered convective development is expected to occur
with daytime heating along with some support from a modest sea
breeze and the proximity of the approaching front in the
afternoon. Highs this afternoon will be mainly in the mid 80s then
highs on Tuesday will be mostly in the mid to upper 80s. Lows
tonight will be in the lower 70s inland with mid 70s at the
immediate coast. A low risk of rip currents is expected through
Tuesday. /29
&&
.AVIATION...
18Z issuance...Scattered showers and storms are possible this
afternoon, then dry conditions develop this evening except for
near the coast where isolated to scattered showers and storms may
develop later tonight. Isolated to potentially scattered showers
and storms then begin to develop further inland Tuesday morning. MVFR
conditions will be possible with the stronger showers and storms.
VFR conditions otherwise prevail, except for late tonight into
early Tuesday morning when IFR conditions in low ceilings and fog
may occur. Southerly winds around 5 knots this afternoon become
light and variable tonight, then a southwesterly flow around 5
knots develops Tuesday morning. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
In the hours before
Special weather statement, Sep 20, 11:50 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
1250 PM CDT Mon Sep 20 2021
FLZ203-201830-
Santa Rosa Inland FL-
1250 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northeastern Santa
Rosa County through 130 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Roeville, or 8 miles north of Milton, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Santa
Rosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3070 8705 3076 8707 3092 8679 3069 8679
TIME...MOT...LOC 1749Z 235DEG 14KT 3075 8699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 20, 12:02 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Mon Sep 20 2021
FLZ203-205-201845-
Okaloosa Inland FL-Santa Rosa Inland FL-
102 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northwestern
Okaloosa and east central Santa Rosa Counties through 145 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Roeville, or 15 miles northeast of Milton, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3071 8696 3085 8691 3099 8660 3071 8660
TIME...MOT...LOC 1802Z 244DEG 12KT 3081 8688
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 20, 12:24 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Mon Sep 20 2021
FLZ203-205-201915-
Okaloosa Inland FL-Santa Rosa Inland FL-
124 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northwestern
Okaloosa and east central Santa Rosa Counties through 215 PM CDT...
At 123 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northeast of Roeville, or 13 miles
northeast of Milton, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
just west of Baker to Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3065 8695 3079 8690 3089 8660 3064 8660
TIME...MOT...LOC 1823Z 262DEG 12KT 3075 8687
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 20, 1:44 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Mon Sep 20 2021
FLZ205-202030-
Okaloosa Inland FL-
244 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of east central
Okaloosa County through 330 PM CDT...
At 244 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Crestview, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3066 8668 3084 8667 3084 8639 3057 8639
TIME...MOT...LOC 1944Z 240DEG 13KT 3074 8657
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHFlash Flood, Okaloosa
- When
- September 20, 2:20 PM CST to 4:20 PM CST
- Where
- Okaloosa County, 2.65 mi ESE of Crestview to 2.68 mi SE of Crestview
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.735, -86.559
Flooding reported at the intersection of Brookmeade Dr and Goodwin Ave, as well as Highway 85 and Main St.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, September 20, 20211 death · 1 event
- Tornado and Damaging Winds in Wisconsin, September 20, 20211 injured · $469,000 · EF1 · 9 events
- Tornado and Hail in Minnesota, September 20, 2021$154,000 · EF0 · 7 events
- Damaging Winds in South Carolina, September 20, 2021$105,000 · 4 events
- Wildfire in Oklahoma, September 20, 2021$100,000 · 1 event
- Flash Flooding in Georgia, September 20, 2021$60,000 · 6 events
- Hail and Damaging Winds in Missouri, September 20, 2021$14,000 · 52 kt wind · 11 events
- Flash Flooding and Flood in Tennessee, September 20, 2021$10,000 · 13 events
- Damaging Winds in Missouri, September 20, 2021$15,000 · 61 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 20, 20217 events
- Flash Flooding and Damaging Winds in Wisconsin, September 20, 202152 kt wind · 7 events
- Hail in Kansas, September 20, 20211.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 987308.